Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 45, NWS Green Bay, WI

July 18, 2015

NWS Green Bay, WI issued this small craft advisory at Jul 18, 2015, 10:56 AM CDT. It took effect at Jul 18, 2015, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2015, 10:56 AM CDT (15:56 UTC)
In effect from
Jul 18, 2015, 1:00 PM CDT
Expired
Jul 18, 2015, 9:09 PM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WHUS73 KGRB 181556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1056 AM CDT SAT JUL 18 2015

...GUSTY SOUTH WINDS TO INCREASE WAVES THIS AFTERNOON...

.GUSTY SOUTH WINDS DEVELOPING THIS AFTERNOON WILL PRODUCE WAVES
HAZARDOUS TO SMALL CRAFT THROUGH THIS EVENING.

LMZ541-542-190200-
/O.NEW.KGRB.SC.Y.0045.150718T1800Z-150719T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-
1056 AM CDT SAT JUL 18 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* WINDS...BECOMING SOUTH 10 TO 20 KNOTS THIS AFTERNOON...THEN
  TURNING WEST TONIGHT AFTER A COLD FRONT PASSAGE.

* WAVES...BUILDING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
765 
WHUS73 KGRB 190209
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
909 PM CDT SAT JUL 18 2015

LMZ541-542-190315-
/O.CAN.KGRB.SC.Y.0045.000000T0000Z-150719T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-
909 PM CDT SAT JUL 18 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED AS A COLD FRONT APPROACHES THE AREA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 6:42 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 18, 6:42 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
642 AM CDT SAT JUL 18 2015

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 236 AM CDT SAT JUL 18 2015

FOCUS WILL BE ON SVR TSTMS POTENTIAL EARLY THIS MORNING...AND
AGAIN DURING THE AFTERNOON AND EVENING.

BOW ECHO MOVG THROUGH WEST CENTRAL WI IS EXPECTED TO REACH
MARATHON AND WOOD COUNTIES SHORTLY AFTER 08Z...AND SHOULD
CONTINUE TO SHIFT EAST (PER CURRENT MOVMT AND CORFIDI VECTORS)
INTO PARTS OF NE/EC WI BY DAYBREAK. INSTABILITY IS NOT AS STRONG
FARTHER EAST...BUT THE APPROACH OF A H8 WARM FRONT AND ASSOC
ELEVATED INSTABILITY MAY SUPPORT A MARGINAL SVR THREAT SOUTH OF
A LINE FROM RRL-MNM THROUGH 12Z. WILL SEE IF MCS MAINTAINS ITS
INTENSITY OVER THE NEXT HOUR OR SO...AND SEE IF A SVR TSTM WATCH
WILL BE NEEDED FARTHER EAST THAN THE CURRENT ONE OVER
MARATHON/WOOD/PORTAGE.

MCS SHOULD CLEAR THE AREA EARLY ENOUGH IN THE DAY TO ALLOW
STRONG INSTABILITY TO DEVELOP IN ADVANCE OF A COLD FRONT THIS
AFTERNOON AND EARLY EVENING. DAYTIME HEATING COMBINED WITH DEW
POINTS IN THE UPPER 60S AND LOWER 70S WILL BOOST HEAT INDICIES TO
AROUND 100 IN WAUSHARA COUNTY...WITH 90S ELSEWHERE IN C/NE/EC WI.
WILL CONTINUE THE HEAT ADVISORY FOR WAUSHARA COUNTY. ANOTHER
ROUND OF STRONG TO SEVERE TSTMS IS ANTICIPATED...PROBABLY SHIFTING
THROUGH THE CWA FROM WEST TO EAST DURING THE 21Z-03Z TIME FRAME.
WILL HAVE LIKELY POPS OVER THE CWA DURING THIS TIME FRAME. TSTMS
SHOULD END OVERNIGHT AS THE COLD FRONT SHIFTS EAST.

PARTLY CLOUDY AND LESS HUMID CONDITIONS ARE ANTICIPATED ON SUNDAY
AS A WEAK RIDGE OF HIGH PRESSURE ARRIVES.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 236 AM CDT SAT JUL 18 2015

GENERALLY LOW AMPLITUDE UPPER LEVEL FLOW IS EXPECTED DURING THIS
PART OF THE FORECAST...MAKING PRECIPITATION FORECASTING THE MAIN
CHALLENGE. DIFFERENCES AMONG THE MEDIUM RANGE MODELS LED TO A
BLEND THAT YIELDS MAINLY SLIGHT CHANCE POPS SCATTERED THROUGHOUT
THE LONG TERM. WEDNESDAY NIGHT THROUGH THURSDAY SEEMS TO BE THE
EXCEPTION...WITH MOST OF THE MODELS INDICATING MEASURABLE RAINFALL
WITH THE APPROACH OF A SURFACE FRONT AND AN UPPER LEVEL SHORT
WAVE.

TEMPERATURES SHOULD BE CLOSE TO NORMAL THROUGHOUT THE UPCOMING
WORK WEEK.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 642 AM CDT SAT JUL 18 2015

LINE OF STRONG TO SEVERE STORMS MOVING THROUGH EAST CENTRAL
WISCONSIN WILL CONTINUE TO PRODUCE IFR/MVFR CONDITIONS WITH WIND
GUSTS TO AROUND 50 KTS STILL EXPECTED THE NEXT FEW HOURS FOR THE
MTW AIRPORT. OTHERWISE MAINLY MVFR CONDITIONS WITH A LARGE AREA OF
RAIN MOVING OVER NORTHEAST WISCONSIN THIS MORNING. CONDITIONS TO
IMPROVE TO VFR CONDITIONS LATER THIS MORNING...HOWEVER MORE STORMS
ARE EXPECTED THIS AFTERNOON AND EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
WIZ045.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Jul 18, 10:50 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1050 AM CDT SAT JUL 18 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191600-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1050 AM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING ALONG AND AHEAD OF A COLD FRONT. AFTER EARLY DAY
THUNDERSTORMS...DAYTIME HEATING MAY BECOME UNSTABLE ENOUGH
TO PRODUCE ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING.
THE PRIMARY THREAT WITH THESE ISOLATED STORMS WOULD BE
DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL.

VERY WARM AND HUMID CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON...
WITH HEAT INDEX VALUES RISING WELL INTO THE 90S IN CENTRAL...FAR
NORTHEAST AND EAST CENTRAL WISCONSIN. HEAT INDICES MAY REACH 100
IN WAUSHARA COUNTY...WHERE A HEAT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...AND AGAIN
WEDNESDAY NIGHT INTO THURSDAY...BUT IT IS TOO EARLY TO DETERMINE
IF THEY MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-191600-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1050 AM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY DENSE MARINE FOG IS POSSIBLE ON LAKE MICHIGAN AS A VERY
HUMID AIR RESIDES OVER THE REGION.

ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
LATE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PATCHY DENSE MARINE FOG MAY LINGER INTO SUNDAY...ESPECIALLY ON
LAKE MICHIGAN.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND AGAIN ON THURSDAY...
BUT IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.

TDH

In the hours before

Local storm report, Jul 18, 7:19 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
07/18/2015                   BROWN              WI   PUBLIC

            TREES DOWN ON RALEIGH STREET. POWER OUTAGES TO.

&&

SAC
Local storm report, Jul 18, 7:22 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
722 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     TSTM WND DMG     DENMARK                 44.34N 87.83W
07/18/2015                   BROWN              WI   LAW ENFORCEMENT

            FEW TREES AND POWER LINES DOWN NEAR DENMARK. TIME
            ESTIMATED BY RADAR.

&&

TIMK
Local storm report, Jul 18, 7:29 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND GST     GREEN BAY               44.51N 88.00W
07/18/2015  M55 MPH          BROWN              WI   PUBLIC

            1002 MT VERNON STREET.

&&

SAC
Local storm report, Jul 18, 7:34 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
734 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 AM     TSTM WND DMG     OSHKOSH                 44.01N 88.55W
07/18/2015                   WINNEBAGO          WI   EMERGENCY MNGR

            14 VENDOR TENTS OVERTURNED AT ROCK USA...3 INJURED.
            UPDATED FOR 2 MORE INJURIES.

&&

SAC
Local storm report, Jul 18, 7:40 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     ALLOUEZ                 44.46N 87.98W
07/18/2015                   BROWN              WI   PUBLIC

            TREE DOWN ON FENCE.

0640 AM     TSTM WND DMG     MISHICOT                44.23N 87.63W
07/18/2015                   MANITOWOC          WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN CITY.

&&

SAC
Local storm report, Jul 18, 8:21 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
821 AM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     HALDER                  44.79N 89.86W
07/18/2015                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN IN CITY.

0408 AM     TSTM WND DMG     NEKOOSA                 44.31N 89.88W
07/18/2015                   WOOD               WI   PUBLIC

            MANY TREES DOWN IN CITY...NO POWER. VIA SOCIAL MEDIA.

0412 AM     TSTM WND DMG     JUNCTION CITY           44.58N 89.75W
07/18/2015                   PORTAGE            WI   LAW ENFORCEMENT

            TREES DOWN IN CITY.

0413 AM     TSTM WND DMG     4 N MOSINEE             44.84N 89.69W
07/18/2015                   MARATHON           WI   LAW ENFORCEMENT

            TREES ON ROAD.

0414 AM     TSTM WND GST     WAUSAU                  44.96N 89.63W
07/18/2015  M46.00 MPH       MARATHON           WI   ASOS

0416 AM     TSTM WND GST     WISCONSIN RAPIDS        44.40N 89.84W
07/18/2015  M40.00 MPH       WOOD               WI   ASOS

0423 AM     TSTM WND GST     WISCONSIN RAPIDS        44.40N 89.84W
07/18/2015  M40.00 MPH       WOOD               WI   ASOS

0426 AM     TSTM WND DMG     STEVENS POINT           44.51N 89.56W
07/18/2015                   PORTAGE            WI   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN CITY.

0435 AM     TSTM WND GST     PLOVER                  44.45N 89.53W
07/18/2015  M46.00 MPH       PORTAGE            WI   CO-OP OBSERVER

0435 AM     TSTM WND GST     STEVENS POINT           44.51N 89.56W
07/18/2015  M40.00 MPH       PORTAGE            WI   AWOS

0451 AM     TSTM WND DMG     ROSHOLT                 44.63N 89.30W
07/18/2015                   PORTAGE            WI   PUBLIC

            POWER OUT IN CITY.

0453 AM     TSTM WND GST     WAUTOMA                 44.06N 89.28W
07/18/2015  M49.00 MPH       WAUSHARA           WI   AWOS

0459 AM     TSTM WND GST     WILD ROSE               44.18N 89.25W
07/18/2015  M49.00 MPH       WAUSHARA           WI   MESONET

0504 AM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
07/18/2015                   WAUPACA            WI   LAW ENFORCEMENT

            COUPLE TREES DOWN IN WAUPACA. TIME ESTIMATED BY RADAR.

0517 AM     TSTM WND DMG     NORTHPORT               44.40N 88.80W
07/18/2015                   WAUPACA            WI   LAW ENFORCEMENT

            COUPLE TREES DOWN AROUND HWY 54 NEAR NORTHPORT. TIME
            ESTIMATED BY RADAR.

0530 AM     TSTM WND GST     CLINTONVILLE            44.61N 88.75W
07/18/2015  M47.00 MPH       WAUPACA            WI   AWOS

0535 AM     TSTM WND GST     SW OSHKOSH              44.01N 88.55W
07/18/2015  E60.00 MPH       WINNEBAGO          WI   TRAINED SPOTTER

0540 AM     TSTM WND GST     APPLETON                44.26N 88.40W
07/18/2015  M46.00 MPH       OUTAGAMIE          WI   AWOS

0541 AM     TSTM WND DMG     OSHKOSH                 44.01N 88.55W
07/18/2015                   WINNEBAGO          WI   EMERGENCY MNGR

            14 VENDOR TENTS OVERTURNED AT ROCK USA...3 INJURED.
            UPDATED FOR 2 MORE INJURIES.

0541 AM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
07/18/2015  M66.00 MPH       WINNEBAGO          WI   ASOS

0547 AM     FUNNEL CLOUD     KAUKAUNA                44.28N 88.27W
07/18/2015                   OUTAGAMIE          WI   EMERGENCY MNGR

            POSSIBLE FUNNEL CLOUD.

0548 AM     TSTM WND GST     NEENAH                  44.18N 88.44W
07/18/2015  M58.00 MPH       WINNEBAGO          WI   TRAINED SPOTTER

0550 AM     TSTM WND GST     SHERWOOD                44.17N 88.27W
07/18/2015  M65.00 MPH       CALUMET            WI   TRAINED SPOTTER

0559 AM     TSTM WND DMG     CHILTON                 44.03N 88.16W
07/18/2015                   CALUMET            WI   EMERGENCY MNGR

            METAL SHED DAMAGED ALONG HIGHWAY BB

0605 AM     TSTM WND GST     GREEN BAY               44.51N 88.00W
07/18/2015  M55.00 MPH       BROWN              WI   PUBLIC

            1002 MT VERNON STREET.

0608 AM     TSTM WND GST     ASHWAUBENON             44.46N 88.08W
07/18/2015  M49.00 MPH       BROWN              WI   MESONET

            VALLEY MIDDLE SCHOOL.

0610 AM     TSTM WND DMG     ALLOUEZ                 44.46N 87.98W
07/18/2015                   BROWN              WI   PUBLIC

            TREE DOWN ON FENCE.

0613 AM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
07/18/2015                   BROWN              WI   PUBLIC

            TREES DOWN ON RALEIGH STREET. POWER OUTAGES TO.

0617 AM     TSTM WND DMG     DENMARK                 44.34N 87.83W
07/18/2015                   BROWN              WI   LAW ENFORCEMENT

            FEW TREES AND POWER LINES DOWN NEAR DENMARK. TIME
            ESTIMATED BY RADAR.

0640 AM     TSTM WND DMG     MISHICOT                44.23N 87.63W
07/18/2015                   MANITOWOC          WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN CITY.

&&
THANKS TO THE LOCAL MEDIA...EMERGENCY MANAGERS...STORM SPOTTERS AND
SOCIAL MEDIA FOR THIS REPORT.

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:11 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Portage, Wood64 min
Jul 18, 4:15 AM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca and 2 more60 min
Jul 18, 5:14 AM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Waupaca, Waushara, Winnebago46 min
Jul 18, 5:47 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more58 min
Jul 18, 6:07 AM CDTSpecial Marine WarningGRB83 min
Jul 18, 6:34 AM CDTSpecial Weather StatementGRBMarinette86 min
Jul 18, 6:53 AM CDTSpecial Marine WarningGRB22 min
Jul 18, 7:12 AM CDTSpecial Marine WarningGRB63 min
Jul 18, 10:01 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc10 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.